Hail, Charlton
- When
- June 13, 12:40 PM EST
- Where
- Charlton County, 0.91 mi SE of Homeland
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.840, -82.010
Nickel and quarter size hail fell in Folkston.
An upper level low, high surface instability and low level boundaries produced isolated severe storms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level low, high surface instability and low level boundaries produced isolated severe storms across southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 9:07 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1007 AM EDT WED JUN 13 2007 ...SLIGHT RISK OF THUNDERSTORMS TODAY... .PUBLIC UPDATE...ANOTHER POTENTIALLY ACTIVE WEATHER DAY WITH UPPER LOW JUST TO THE NORTH. THIS FEATURE...COUPLED WITH ATTENDANT VORT LOBES...DIURNAL HEATING...SEA BREEZE EFFECTS AND OLD OUTFLOW BOUNDARIES WILL YET AGAIN BRING THUNDERSTORMS ACROSS JAX CWA. AFTER MODIFYING 12Z KJAX SOUNDING USING AMBIENT TEMP OF 83 DEGREES AND DEWPOINT VALUE OF 65 DEGREES...A CAPE VALUE AROUND 2200 J/KG WAS REALIZED. THUS...STRONG TO SEVERE THUNDERSTORMS ARE CERTAINLY POSSIBLE WITH THE MAIN CONCERNS OF HAIL (DUE TO COLD POOL ALOFT AND SUFFICIENT MID-LEVEL SHEAR) AND FUNNEL CLOUDS/WATERSPOUTS DUE TO HIGH CAPE AND LOW SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE. NO UPDATES PLANNED. && .AVIATION...AS ADVERTISED BY MIDNIGHT SHIFT...COLD POOL INDUCED SHOWERS AND STORMS WILL PUSH THROUGH THE NORTHERN SECTIONS OF THE FORECAST AREA WITH GENERALLY MVFR CONDITIONS EXPECTED. REMAINDER OF THE ACTIVITY SHOULD HOLD OFF UNTIL THE AFTERNOON HOURS AND AFFECT PRIMARILY THE FLORIDA SITES. WILL INDICATE A TEMPO AFTERNOON GROUP FOR GNV AND KEEP COASTAL SITES AT VCTS FOR NOW DUE TO DEVELOPING NORTHEAST FLOW. && .MARINE...BUOYS ARE CURRENTLY SHOWING NORTHEAST WINDS 10 TO 15 KNOTS WITH SEAS 2 TO 4 FEET. NO HEADLINES TODAY WITH NORTHEAST TO EAST WINDS...WITH LITTLE CHANGE IN THE WIND SPEED AND THE SEAS. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && .PREVIOUS PUBLIC... SHORT TERM...SHOWERS AND TSTMS ARE FCST TO CONTINUE SHIFTING S-SE THRU THE MORNING HOURS. OUTFLOWS FROM EARLY CONVECTION WILL INTERACT WITH E-NE LOW-LEVEL FLOW TO SHIFT PRECIP FOCUS FARTHER INLAND LATER IN THE DAY. IN ADDITION...LAYER MOISTURE WILL BE ON THE DECLINE AS SFC LOW DEVELOPS N OF THE BAHAMAS AND THE UPPER TROF SHIFTS SLOWLY SE. AS A RESULT...WILL KEEP POPS IN THE CHANCE CATEGORY WHICH LEANS TOWARD THE WETTER MAV MOS GUIDANCE. SEVERE STORMS CONTINUE TO BE POSSIBLE TODAY...MAINLY DUE TO THE COLD TEMPS ALOFT. MAIN THREAT WILL BE HAIL...BUT GUSTY WINDS ARE ALSO PROBABLE. LAYER MOISTURE WILL ONCE AGAIN INCREASE ON THU BUT LESS IN THE WAY OF DYNAMICS AND COOLER LOW-LEVEL TEMPS WILL KEEP POPS IN THE LOW CHANCE RANGE. MORE COOL TEMPS ALOFT AND VORTICITY IS PROGGED FOR FRI. DUE TO UNCERTAINTIES WITH TIMING...WILL KEEP POPS IN THE LOW TO MID CHANCE RANGE. TEMPS WILL BE ROUGHLY 5 DEGREES BELOW NORMAL THRU THU...WITH READINGS RETURNING TO NEAR NORMAL THEREAFTER. A GENERAL MOS TEMP BLEND WAS USED...LEANING TOWARD THE WARMER MAV FOR THU THRU FRI. LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. TEMPS REMAIN NEAR NORMAL THRU THE PERIOD. LOWER POPS ARE PROGGED FOR SAT THRU MON BEFORE A COLD FRONT APPROACHES THE AREA AND BRINGS AND INCREASED CHANCE OF PRECIP BY TUE. && ZAPPE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT WED JUN 13 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1142 AM EDT WED JUN 13 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 700 PM EDT FOR NORTHEAST FLORIDA...MOST OF SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. DISTURBANCES AND COLD AIR ALOFT WILL ALLOW SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. IN ADDITION...ALL STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE STORMS WILL LIKELY BECOME MOST NUMEROUS ACROSS NORTHEAST FLORIDA...WITH ACTIVITY MOSTLY WEST OF INTERSTATE 95 BY EARLY AFTERNOON. STORM MOTION WILL BE SLOWLY TO THE SOUTH OR SOUTHWEST AT LESS THAN 15 MPH. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IN ADDITION...A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...ESPECIALLY ALONG THE ST. JOHNS RIVER AND EXTENDING EAST TO THE NORTHEAST FLORIDA NEAR-SHORE WATERS. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO WATERSPOUTS POSE A SERIOUS HAZARD TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS EXPECTED AGAIN THROUGH THE WORK WEEK. OTHERWISE...NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1252 PM EDT WED JUN 13 2007 FLZ032-036-037-131745- ALACHUA-CLAY-PUTNAM- 1252 PM EDT WED JUN 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA... EXTREME SOUTHWESTERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS... SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 1252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF LAKE GENEVA TO 6 MILES NORTHEAST OF CARRAWAY...MOVING SOUTHWEST AROUND 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...ORANGE HEIGHTS...LAKE GENEVA...KEYSTONE HEIGHTS... FLORAHOME AND CARRAWAY THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1254 PM EDT WED JUN 13 2007 FLZ025-131800- DUVAL- 1254 PM EDT WED JUN 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 118 PM EDT WED JUN 13 2007 GAZ150-164-131800- CHARLTON-WARE- 118 PM EDT WED JUN 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN CHARLTON COUNTIES AND SOUTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN WESTERN CHARLTON COUNTY...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL INITIALLY DRIFT INTO CENTRAL CHARLTON COUNTY AND THEN INTO SOUTHERN WARE COUNTY. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT WED JUN 13 2007 FLZ022-023-030-031-131800- BAKER-BRADFORD-COLUMBIA-UNION- 122 PM EDT WED JUN 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD... UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF WATERTOWN TO 6 MILES SOUTHEAST OF SANDERSON...MOVING SOUTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...OLUSTEE...WATERTOWN...WORTHINGTON SPRINGS...STARKE... SAMPSON...RAIFORD...NEW RIVER...LULU AND LAWTEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 5 SE CALLAHAN 30.51N 81.77W
06/13/2007 E1.00 INCH NASSAU FL TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER IN DINSMORE AND
RATLIFF ROAD AREA.
&&
BKERNSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 137 PM EDT WED JUN 13 2007 FLZ040-131815- MARION- 137 PM EDT WED JUN 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 137 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF SALT SPRINGS... MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SALT SPRINGS AND JUNIPER SPRINGS THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
1 hail. Local standard time, as filed.
Nickel and quarter size hail fell in Folkston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42383.